Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 83, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2024, 10:23 PM MDT for Kiowa County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 10:23 PM MDT (04:23 UTC)
- Expired
- Jun 2, 2024, 11:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
317
WUUS55 KPUB 030423
SVRPUB
COC061-030500-
/O.NEW.KPUB.SV.W.0083.240603T0423Z-240603T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1023 PM MDT Sun Jun 2 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Kiowa County in southeastern Colorado...
* Until 1100 PM MDT.
* At 1023 PM MDT, severe thunderstorms were located along a line
extending from 8 miles north of Sheridan Lake to 8 miles northwest
of Chivington to near Eads, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eads, Sheridan Lake, Chivington, and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3851 10206 3838 10273 3843 10306 3861 10295
3862 10212 3862 10205 3860 10204
TIME...MOT...LOC 0423Z 266DEG 15KT 3858 10224 3853 10263 3847 10289
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez2 follow-up statements
091
WWUS55 KPUB 030434
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1034 PM MDT Sun Jun 2 2024
COC061-030500-
/O.CON.KPUB.SV.W.0083.000000T0000Z-240603T0500Z/
Kiowa CO-
1034 PM MDT Sun Jun 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 1034 PM MDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Sheridan Lake to 7 miles
northwest of Chivington to near Eads, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eads, Sheridan Lake, Chivington, and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 10206 3838 10273 3843 10306 3861 10295
3862 10212 3862 10205 3860 10204
TIME...MOT...LOC 0434Z 265DEG 15KT 3858 10220 3853 10259 3846 10284
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez582
WWUS55 KPUB 030445
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1045 PM MDT Sun Jun 2 2024
COC061-030500-
/O.CON.KPUB.SV.W.0083.000000T0000Z-240603T0500Z/
Kiowa CO-
1045 PM MDT Sun Jun 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...
At 1045 PM MDT, severe thunderstorms were located along a line
extending from 8 miles north of Towner to 6 miles north of Chivington
to near Eads, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eads, Sheridan Lake, Chivington, and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 10206 3838 10273 3844 10285 3861 10286
3862 10212 3862 10205 3860 10204
TIME...MOT...LOC 0445Z 265DEG 15KT 3859 10209 3853 10253 3848 10274
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:50 PM MDT, 4 hours 33 minutes earlier. Its key messages:
- Isolated to scattered weak thunderstorms over the mountains with gusty outflows of around 30 to 40 mph
- Mostly dry conditions with above seasonal temperatures expected through the middle of the work week.
- Rain shower and thunderstorm chances increase for the end of the week and into next weekend.
- Increasing flows in area streams and rivers with expected enhanced runoff of high mountain snowpack.
Area forecast discussion, Jun 2, 5:50 PM MDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 550 PM MDT Sun Jun 2 2024 .KEY MESSAGES... - Isolated to scattered weak thunderstorms over the mountains with gusty outflows of around 30 to 40 mph - Mostly dry conditions with above seasonal temperatures expected through the middle of the work week. - Rain shower and thunderstorm chances increase for the end of the week and into next weekend. - Increasing flows in area streams and rivers with expected enhanced runoff of high mountain snowpack. && .SHORT TERM /THROUGH TONIGHT/... Issued at 249 PM MDT Sun Jun 2 2024 Lingering thunderstorms are expected right at the beginning of the short term forecast period (Sunday at 6PM), with the main risk being gusty outflow winds of around 50 to 60 MPH possible. By around 8pm all storms will be east of the Colorado border and dry conditions continue across the entire region. Tomorrow the winds will be much weaker and the coverage of thunderstorms will also decrease. There will be some weak showers and thunderstorms that develop over the mountains, but the primary risk from those storms will be gusty outflows of around 30 to 40 mph. The main story is that temperatures will continue to be hot across the region with high temperatures ranging from the mid 80s to mid 90s across the plains, the 80s over the mountain valleys, and the 60s to 70s over upper Rio Grande River Valley, Lake County, and Teller County. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 249 PM MDT Sun Jun 2 2024 No big changes to the extended forecast as modest west to northwest flow aloft across the region Monday moderates into the middle of next week, as upper level ridging continues to build across the Central Rockies. This allow for warmer and drier conditions to prevail across south central and southeast Colorado. Highs through mid week look to warm to above seasonal levels in the mid 80s to upper 90s across the plains, with temps mainly in 60s and 70s across higher terrain. Overnight lows also look to be at or above seasonal levels, leading to some increased flows in area streams with expected increased melting of the high mountain snowpack, especially across the upper Arkansas River basin where snowpack remains above normal. By later Thursday and continuing into the next weekend, models continue to suggest passing waves across the Central Conus and developing southerly flow across the Dessert Southwest and into the Rockies will lead to slowly increasing available moisture which will lead to increasing chances of daily showers and thunderstorms areawide into next weekend. With the increased moisture and expected increase in convection, temperatures will slowly decrease, though should remain at to slightly above seasonal levels into next weekend. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 550 PM MDT Sun Jun 2 2024 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be primarily influenced synoptically at all terminals, with gusty SW'ly winds at all terminals for the first several hours of the forecast period. There will be FROPA occurring with a windshift to the N- NE'ly direction at KCOS around 03Z and KPUB around 04Z. Winds will also come around out of the NW at KALS and then weaken by later this evening to L&V at both KALS and KPUB, with more of a diurnal influence at all terminals as they become lighter. Winds will begin to increase and become gusty again by afternoon tomorrow out of the SW'ly direction at KALS, SE-S'ly direction at KCOS and KPUB. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SKELLY LONG TERM...MW AVIATION...STEWARD
Hazardous weather outlook, Jun 2, 12:00 PM MDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Sun Jun 2 2024 COZ058>089-093>099-031800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Sun Jun 2 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop over the Raton Ridge between noon and 1 PM, and spread eastward across portions of Kiowa, Bent, Prowers and Baca counties. A few severe storms will be possible, particularly east of a line from Eads to Pritchett. Hail up to 1.5 inches in diameter, wind gusts to around 60 mph, dangerous cloud to ground lightning, and locally heavy rainfall will be the primary risks with thunderstorms before they move eastward into Kansas by 7 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated showers and thunderstorms are expected along the mountains through much of the week, with highest chances for showers Wednesday and Thursday. Rain shower and thunderstorm chances increase for much of the area Friday and Saturday. Greatest hazard with any thunderstorms will be gusty winds and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SKELLY/SKELLY
In the hours before
Special weather statement, Jun 2, 10:01 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1001 PM MDT Sun Jun 2 2024
COZ095-096-030430-
Western Kiowa County CO-Eastern Kiowa County CO-
1001 PM MDT Sun Jun 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN KIOWA COUNTY THROUGH
1030 PM MDT...
At 1001 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles north of Sheridan
Lake to 9 miles northwest of Chivington to near Haswell. Movement was
northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eads and Sheridan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3847 10210 3845 10260 3839 10314 3861 10313
3861 10205 3856 10204
TIME...MOT...LOC 0401Z 224DEG 6KT 3859 10228 3856 10262 3845 10306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:01 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| Jun 2, 10:57 PM MDT | Special Weather Statement | PUB | Kiowa | 63 min |
| Jun 2, 11:12 PM MDT | Flash Flood Warning | PUB | Kiowa | 3 hr |
| Jun 2, 11:51 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.